Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 4, 2018, 3:11 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 4, 2018, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 3:11 AM MST (10:11 UTC)
- In effect from
- Mar 4, 2018, 8:00 AM MST
- Expired
- Mar 4, 2018, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS75 KFGZ 041011 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 311 AM MST Sun Mar 4 2018 AZZ011-014-017-041815- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-180304T2300Z/ /O.NEW.KFGZ.WI.Y.0010.180304T1500Z-180304T2300Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, and Pinetop 311 AM MST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM this morning to 4 PM MST this afternoon. * TIMING...Wind speeds will increase Sunday morning and continue through mid afternoon. * WINDS...Southwest 20 to 35 mph with gusts 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ013-016-039-040-041815- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-180304T2300Z/ /O.NEW.KFGZ.WI.Y.0010.180304T1500Z-180304T2300Z/ Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 311 AM MST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM this morning to 4 PM MST this afternoon. * TIMING...The start time for todays advisory has been delayed until 8am Sunday. Gusty winds to then persist through Sunday afternoon. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Light snow will also be possible Sunday morning over Black Mesa, with low visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ008-041115- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-180304T1600Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 311 AM MST Sun Mar 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Flagstaff has cancelled the Wind Advisory. Southwest wind gusts are not expected to reach the advisory criteria of 40 mph. $$ AZZ010-041815- /O.EXB.KFGZ.WI.Y.0009.180304T1500Z-180304T2300Z/ Chinle Valley- Including the cities of Canyon De Chelly, Chinle, and Kayenta 311 AM MST Sun Mar 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM this morning to 4 PM MST this afternoon. * TIMING...Wind speeds to increase after 8 am Sunday and persist through Sunday afternoon. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005>007-009-012-015-041800- /O.EXT.KFGZ.WI.Y.0009.000000T0000Z-180304T1800Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 311 AM MST Sun Mar 4 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Strong wind will persist through Sunday morning. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. Areas just north and east of the San Francisco Peaks, including Doney Park and the highway 89 corridor from northeast Flagstaff to Gray Mountain, could experience gusts to 60 mph or higher. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Light snow will also be possible Sunday morning, with areas of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
000 WWUS75 KFGZ 041811 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1111 AM MST Sun Mar 4 2018 AZZ005>007-009-012-015-041915- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-180304T1800Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 1111 AM MST Sun Mar 4 2018 ...WIND ADVISORY HAS EXPIRED... Southwest winds gusting to 30 to 35 mph are expected into the afternoon for most areas, with localized gusts over 45 mph along Interstate 40 just east of Flagstaff. Winds will diminish by late afternoon. $$ AZZ011-014-017-050100- /O.EXT.KFGZ.WI.Y.0010.000000T0000Z-180305T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, and Pinetop 1111 AM MST Sun Mar 4 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Wind speeds will increase this morning and continue through mid afternoon. * WINDS...Southwest 20 to 35 mph with gusts 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ010-050100- /O.EXT.KFGZ.WI.Y.0009.000000T0000Z-180305T0100Z/ Chinle Valley- Including the cities of Canyon De Chelly, Chinle, and Kayenta 1111 AM MST Sun Mar 4 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Wind speeds will increase this morning and persist through the afternoon. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ013-016-039-040-042300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-180304T2300Z/ Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1111 AM MST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * TIMING...Gusty winds will continue through mid afternoon. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Light snow will also be possible over Black Mesa, with low visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
181 WWUS75 KFGZ 042255 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 355 PM MST Sun Mar 4 2018 AZZ013-016-039-040-050000- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-180304T2300Z/ Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 355 PM MST Sun Mar 4 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... Winds have decreased below Wind Advisory thresholds and the Wind Advisory will expire at 4 PM MST. Winds will remain breezy through around sunset this evening. $$ AZZ011-014-017-050100- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-180305T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, and Pinetop 355 PM MST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Winds will remain strong through early this evening before decreasing. * WINDS...Southwest 20 to 35 mph with gusts 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ010-050100- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-180305T0100Z/ Chinle Valley- Including the cities of Canyon De Chelly, Chinle, and Kayenta 355 PM MST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Winds will remain strong through early this evening before decreasing. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
752 WWUS75 KFGZ 050055 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 555 PM MST Sun Mar 4 2018 AZZ011-014-017-050200- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-180305T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, and Pinetop 555 PM MST Sun Mar 4 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are on the decrease across the advisory area. Localized gusts above 40 mph will be possible to the northeast of the White Mountains for the next or so. $$ AZZ010-050200- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-180305T0100Z/ Chinle Valley- Including the cities of Canyon De Chelly, Chinle, and Kayenta 555 PM MST Sun Mar 4 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are the decrease across the advisory area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:54 PM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 9:54 PM MST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 954 PM MST Sat Mar 3 2018 .SYNOPSIS...Gusty southwest winds will continue overnight into Sunday. A passing cold front will bring chances for rain and snow tonight through early Sunday. A drying and warming trend is forecast from Monday through Friday. && .UPDATE...Cedar City and Las Vegas radar observations, as well as the latest model trends, indicate that the vast majority of snowfall with this event will likely be from the Grand Canyon or so northward, with 2-3" expected on the Kaibab Plateau and up to an inch or so on the Black Mesa and Chuska Mountains. Amounts generally less than an inch are forecast southeastward along the Mogollon Rim. That being said, given the winds we'll be observing along the front, be alert for periods of low visibility through the early morning hours Sunday. The strongest winds are expected northeast of high terrain features through the overnight hours, such as in the Doney Park area and between Flagstaff and Winslow on I-40. Expect gusty southwest-west winds to redevelop especially east of I-17/US 89 during the day on Sunday, with noticeably cooler daytime temperatures forecast. Though expected snow amounts have come down somewhat, we'll keep the Winter Weather Advisory on the Kaibab Plateau going as the snow combined with the wind could still result in some rough travel conditions. The Wind Advisory looks good. && .PREV DISCUSSION /251 PM MST/...A strong trough over the west coast this afternoon will move eastward into the Rockies over the next 24 hours. For northern Arizona, this is looking like mainly a wind event as moisture depth and the orientation of the trough in latest model guidance continues become less favorable for significant precipitation. We held on to some light snow amounts of a trace to an inch over higher terrain from Flagstaff northward late tonight into Sunday morning, with higher amounts possible over the Kaibab Plateau where a Winter Weather Advisory is in effect from 11 PM tonight to 9 AM Sunday morning. A few inches of snow could fall there. Winds have increased this afternoon across the region, with a few gusts to around 40 mph from Flagstaff north and west as of 230 PM. Winds aloft peak from around midnight to 9 AM for areas west of a Winslow to Kayenta line, then later Sunday morning and afternoon for eastern Arizona. The Wind Advisory will remain in effect overnight and into Sunday morning for areas from Flagstaff to Grand Canyon. The Wind Advisory for eastern Arizona will begin later this evening and continue through Sunday afternoon. Temperatures will be below normal Sunday behind the cold front. Monday through Friday - fair weather returns as ridging develops near the west coast. Expect clear conditions Monday, then periods of mainly high clouds. Temperatures will be around normal Monday, gradually warming to around 10 degrees above normal by mid to late week. There is significant model spread toward late Friday into next weekend with the handling of the next trough to move into the west. We have included low precipitation chances for now but stay tuned as changes to the forecast are likely over the coming days. && .AVIATION...For the 06Z package...VFR to ISOLD MVFR conditions are expected for the next 24 hours. A cold front moving from west to east will bring southwest winds 20-25 kts with gusts 30-35 kts overnight with stronger winds northeast of terrain features. ISOLD to SCT -SHRA/-SHSN and lowering ceilings will develop 08Z-12Z KGCN-KFLG and spread east. Heavier showers will cause temporary reduction in visibility. Showers will begin to clear west to east by 15Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A cold frontal passage this evening will bring increasing southwest winds through the evening with gusts of 40-50 mph along the front. Rain and snow showers increase early Sunday morning mostly north of I-40. Showers will diminish by late Sunday morning with gusty winds slowly decreasing through the day. Calmer drier weather expected for Monday. Tuesday through Thursday...Drier and warmer conditions continue into next week with light winds. Temperatures will be 5-10 degrees above normal by mid week. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 4 PM MST Sunday FOR AZZ012-013-016-039-040. Wind Advisory from 2 AM to 4 PM MST Sunday FOR AZZ011-014-017. Wind Advisory until 9 AM MST Sunday FOR AZZ005>009-015. Winter Weather Advisory until 9 AM MST Sunday FOR AZZ004. Wind Advisory until 11 PM MST this evening FOR AZZ004. && PUBLIC...AT/JJ AVIATION...MAS FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.